MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL KNOTLESS PK ST; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL KNOTLESS PK ST; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72205138
Medical Device Problem Codes Fracture (1260); Failure to Advance (2524); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy, when the healicoil knotless screw of the titanium tip was lowered, it did not descend properly.The implant was inspected and it was not determined whether the screw was broken or missing the internal screw.Surgery was completed using a smith and nephew back-up device.There was a surgical delay of less than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H2: additional information on h6 - medical device problem code.H3, h6: the reported device was received for evaluation.A visual inspection revealed the device was not returned with any original packaging.The distal plug has been deployed into the distal anchor.The distal anchor had no visible defect.The distal plug has fractured at the eyelet of the distal anchor.The proximal anchor was returned on the device with no visible defect.The insertion device had no visible defect.A functional evaluation was performed on the returned device and found the black (1) most proximal knob would no longer rotate clockwise since it has already deployed the distal plug.The orange (2) larger knob will rotate and move the outer barrel/forks as intended.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the blueprints found that the anchor plug is placed between the proximal implant and the distal implant.The root cause of the fractured plug could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include an inadvertent impact event that may have occurred during device transportation, rough shipping and handling, or at the customer site, as well as the application of an unintended, inappropriate, or excessive force to the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
HEALICOIL KNOTLESS PK ST
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22649048
Report Number1219602-2025-01884
Device Sequence Number8609563
Product Code MAI
UDI-Device Identifier00885556767351
UDI-Public885556767351
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K193558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2026
Device Catalogue Number72205138
Device Lot Number51141885
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by Manufacturer12/30/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date12/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale
Patient Weight70 KG